MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH DEVICE&POWER SPLY; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801280
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service evaluation it was noticed that the renasys tch device&power sply had visible dents and the attachment knob was missing.Additionally, the device was not able to generate and control negative pressure.The device failed the blockage test.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Suction failure resulting in the loss of negative pressure wound therapy will not directly cause or contribute to serious injury or death, even in a clinical setting.Additional conditions must also exist (e.G.Surgical / treatment conditions; patient factors; the unavailability of back-up or alternate therapies for greater than 24 hours) before an injury could possibly occur, and even under those conditions, the risk of patient harm is low.This event is considered not reportable pursuant to 21 cfr part 803.

Brand Name
RENASYS TCH DEVICE&POWER SPLY
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key11802904
Report Number8043484-2021-01054
Device Sequence Number3576562
Product Code OMP
UDI-Device Identifier00040565126586
UDI-Public00040565126586
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801280
Device Catalogue Number66801280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1